Arkiv för Matematik
- Ark. Mat.
- Volume 37, Number 2 (1999), 305-322.
On Kneser solutions of higher order nonlinear ordinary differential equations
Abstract
The equation x(n)(t)=(−1)n│x(t)│k with k>1 is considered. In the case n≦4 it is proved that solutions defined in a neighbourhood of infinity coincide with C(t−t0)−n/(k−1), where C is a constant depending only on n and k. In the general case such solutions are Kneser solutions and can be estimated from above and below by a constant times (t−t0)−n/(k−1). It is shown that they do not necessarily coincide with C(t−t0)−n/(k−1). This gives a negative answer to two conjectures posed by Kiguradze that Kneser solutions are determined by their value in a point and that blow-up solutions have prescribed asymptotics.
Dedication
Dedicated to Professor Vladimir Maz'ya on the occasion of his 60th birthday.
Note
The author was supported by the Swedish Natural Science Research Council (NFR) grant M-AA/MA 10879-304.
Article information
Source
Ark. Mat., Volume 37, Number 2 (1999), 305-322.
Dates
Received: 9 October 1997
Revised: 20 October 1998
First available in Project Euclid: 31 January 2017
Permanent link to this document
https://projecteuclid.org/euclid.afm/1485898637
Digital Object Identifier
doi:10.1007/BF02412217
Mathematical Reviews number (MathSciNet)
MR1714766
Zentralblatt MATH identifier
1118.34317
Rights
1999 © Institut Mittag-Leffler
Citation
Kozlov, Vladimir A. On Kneser solutions of higher order nonlinear ordinary differential equations. Ark. Mat. 37 (1999), no. 2, 305--322. doi:10.1007/BF02412217. https://projecteuclid.org/euclid.afm/1485898637